Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A counterexample concerning line-free groups and complete Erdos space


Authors: Jan J. Dijkstra and Jan van Mill
Journal: Proc. Amer. Math. Soc. 134 (2006), 2281-2283
MSC (2000): Primary 46B25, 54F45
DOI: https://doi.org/10.1090/S0002-9939-06-08232-3
Published electronically: February 2, 2006
MathSciNet review: 2213700
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We present a weakly closed, one-dimensional, line-free subgroup of the separable Banach space $ c$ that is not homeomorphic to complete Erdos space. The existence of this example disproves a conjecture of Dobrowolski, Grabowski, and Kawamura.


References [Enhancements On Off] (What's this?)

  • 1. M. Abry and J. J. Dijkstra, On topological Kadec norms, Math. Ann. 332 (2005), 759-765. MR 2179775
  • 2. F. D. Ancel, T. Dobrowolski, and J. Grabowski, Closed subgroups in Banach spaces, Studia Math. 109 (1994), 277-290. MR 1274013 (95d:46009)
  • 3. J. J. Dijkstra and J. van Mill, Homeomorphism groups of manifolds and Erdos space, Electron. Res. Announc. Amer. Math. Soc. 10 (2004), 29-38. MR 2048429 (2005c:57025)
  • 4. J. J. Dijkstra and J. van Mill, Erdos space and homeomorphism groups of manifolds, preprint.
  • 5. J. J. Dijkstra and J. van Mill, Characterizing complete Erdos space, preprint.
  • 6. J. J. Dijkstra, J. van Mill and J. Steprans, Complete Erdos space is unstable, Math. Proc. Cambridge Philos. Soc. 137 (2004), 465-473. MR 2092071
  • 7. T. Dobrowolski, J. Grabowski, and K. Kawamura, Topological type of weakly closed subgroups in Banach spaces, Studia Math. 118 (1996), 49-62. MR 1373624 (97d:46013)
  • 8. P. Erdos, The dimension of the rational points in Hilbert space, Ann. of Math. 41 (1940), 734-736. MR 0003191 (2:178a)
  • 9. K. Kawamura, L. G. Oversteegen, and E. D. Tymchatyn, On homogeneous totally disconnected $ 1$-dimensional spaces, Fund. Math. 150 (1996), 97-112. MR 1391294 (97d:54060)
  • 10. M. Levin and R. Pol, A metric condition which implies dimension $ \le 1$, Proc. Amer. Math. Soc. 125 (1997), 269-273. MR 1389528 (97e:54033)
  • 11. L. G. Oversteegen and E. D. Tymchatyn, On the dimension of certain totally disconnected spaces, Proc. Amer. Math. Soc. 122 (1994), 885-891. MR 1273515 (95b:54040)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 46B25, 54F45

Retrieve articles in all journals with MSC (2000): 46B25, 54F45


Additional Information

Jan J. Dijkstra
Affiliation: Faculteit der Exacte Wetenschappen/Afdeling Wiskunde, Vrije Universiteit, De Boelelaan 1081$^{a}$, 1081 HV Amsterdam, The Netherlands
Email: dijkstra@cs.vu.nl

Jan van Mill
Affiliation: Faculteit der Exacte Wetenschappen/Afdeling Wiskunde, Vrije Universiteit, De Boelelaan 1081$^{a}$, 1081 HV Amsterdam, The Netherlands
Email: vanmill@cs.vu.nl

DOI: https://doi.org/10.1090/S0002-9939-06-08232-3
Keywords: Banach space, line-free group, weakly closed, complete Erd\H os space, almost zero-dimensional
Received by editor(s): December 8, 2004
Received by editor(s) in revised form: February 25, 2005
Published electronically: February 2, 2006
Communicated by: N. Tomczak-Jaegermann
Article copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society